Protonix

USER REVIEWS

Comment from: brad 65-74 Female 6 months to less than 1 year Patient Published: April 11

I seemed to have gained weight in my mid-section. I have not eaten anymore then before I started taking this. I think I will taper off.

Comment from: oliveira 55-64 Male less than 1 month Patient Published: January 25

worried about side effects

Comment from: Deediego43 19-24 Male less than 1 month Patient Published: October 02

I took this medication along with my other blood pressure medicine and i am a medical marijuana patient and after i smoked like i usually do it triggered me to have a full on anxiety attack , i was also feeling very delusional. It was one of the worst feelings in my life . Please research before you take any medicines I wouldn’t want anyone else to feel how i felt for those two days .

Related Reading: medical marijuana | anxiety

Comment from: Pauly 65-74 Female less than 1 month Patient Published: April 23

I took this for two weeks only, but didnâ??t feel well. I then had the most excruciating pain in my right shoulder, so stopped it altogether. Feeling better already. Raised my bed ,and making dietary changes, so hope that helps with the acid reflux. No more medications for me !!

Comment from: RoseK 65-74 Female 2 to less than 5 years Patient Published: September 24

I have now been diagnosed with scurvy. I found a lot of references to PPi’s reducing your Vit C. Do we need a warning and suggestion to get levels checked periodically?

Comment from: VET TECH 45-54 Female less than 1 month Patient Published: March 26

This crap bloated my stomach to 3 x its normal size it was horrible and inhumane, it also made my face and hands swell and it made me have trouble breathing and made my chest and throat ache, I took this crap for only 3 days until I figured out that I must be allergic to it or something, also I had every side effect of it and not just the allergic reaction parts. This drug is dangerous period !! DO NOT TAKE IT !!

Comment from: Donna 65-74 Female less than 1 month Patient Published: February 04

Within 1 day I had a horrible reaction. My legs and feet itched so bad I had to take scalding hot showers and sleep sitting up. Nothing relieved the pain. It took two weeks after stopping the drug to be normal.

Comment from: patient on fire 65-74 Male less than 1 month Patient Published: November 03

makes my mouth dry, got pain in my abdobmen whem i wake up in the morning

Comment from: 55-64 Female 1 to 6 months Patient Published: June 30

I had irritation of the stomach, hiatal hernia, and irritation of the duodenum. The 1st 4 days were great. Then for the last 6 weeks it's been either painful cramping w/ bloating or esophageal pain. I never had this much intense pain in my esophagus ever! I've lost weight which I can ill afford. I'm considering taking 1/2 to see if that helps.

Related Reading: hernia

Comment from: natural believer 45-54 Female 5 to less than 10 years Patient Published: May 31

With horrible acid reflux, I have been on this medicine for years, in the very beginning, for a short year or two, it seemed to help quite a bit, but then, afterward, it really didn't do anything. Then when I reached the 5th years on, it seemed to do more harm than goods. My acid reflux problem was worsen, let along all the side effects I encountered. So one day, I decided to drop it completely, and since the, my acid reflux actually got better. So this medicine alike with many conventional medicines, are just for quick short term fix.

Comment from: 45-54 Female less than 1 month Patient Published: April 18

I started this about 2 weeks ago and iam having serve leg cramps nausea and vomiting bad sideaffects not happy

Related Reading: nausea and vomiting

Comment from: Colleen 65-74 Female 1 to less than 2 years Patient Published: March 27

I have been taking this for a year and it was quite effective for several months. However, the last 3 months I've had a lot of acid reflux and burning in my throat and this medication seems to have lost its effectiveness. I'm very careful what I eat so my diet is not the problem.

Comment from: 19-24 Male 1 to 6 months Patient Published: January 23

My stomach was producing excessive amounts of acid due to the diet I was on to gain muscle and weight. My stomach was literally attacking me and causing me severe pain and diarrhea. I went to my Dr and he prescribed me this medication and I'm doing much better. I still experience stomach aches from time to time, but overall they occur so much less than before. I still have a few weeks to go on it and I hope that I can get back to more normal diet for myself so I can really hit it hard in the gym again.

Related Reading: diarrhea

Comment from: 75 or over Male 6 months to less than 1 year Patient Published: November 04

Is it best to take protonix in the am or pm

Related Reading: protonix

Comment from: jw 55-64 Male 1 to 6 months Patient Published: January 10

Was still experiencing acid reflux especially during the night sleeping. With that and worried about side effects over time decided to stop taking it. Experienced even more severe heartburn after stopping. Seems it altered my stomach chemistry and made things worse.

Related Reading: heartburn

Comment from: Emmaliegh99 13-18 Female 1 to less than 2 years Patient Published: December 07

I have been on this pill for a little over a year for stomach ulcers. They havent came back but if I miss more than two days I will get sick. Which could mean ulcers coming back, but I try not to miss a dose at all.

Comment from: 55-64 Female 6 months to less than 1 year Patient Published: November 24

Protonix is not as effective for my heartburn caused by NSAIDS as Aciphex was. I am disappointed.

Related Reading: protonix | heartburn | aciphex

Comment from: saga28 55-64 Female less than 1 month Patient Published: August 10

Other prescribed drugs did not give offer any relief, my level of pain was an 8 out of 10. This drug is like a miracle to me, it is the first time in 2 years that I can eat almost anything (except near bedtime) One RX of Dexilant was very expensive and did nothing for me.

Related Reading: dexilant

SLIDESHOW

Digestive Disorders: Common Misconceptions See Slideshow
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors